| Catalog Number |
242032 |
| Medical Device Problem Codes |
Break (1069); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported from the sales rep that during cleaning/sterilization process it was observed that the she_2rstck_5.9,univ,167_mitek device "stop cock, mitek lock has the screw on the stopcock leaver on the sheath broke off and as a result the stopcock leaver handle came apart".This event did not occur during surgery.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.H4: the device manufacture date was unknown.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H4: the date of manufacture has been added.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection of the device received.The complaint device was received and evaluated.Upon visual inspection, it was observed that one of the knobs of the she_2rstck_5.9,univ,167_mitek was not returned for evaluation, therefore one of the stopcocks was detached from the tunnel.The rest of the device does not show anomalies.The overall complaint was confirmed as the observed condition of the she_2rstck_5.9,univ,167_mitek would have contributed to the complained device issue.Based on the investigation findings and since the knob was not returned for physical evaluation, it is not possible to identify the breakage reported, however the potential root cause for the missing knob can be attributed to procedural variables during or post cleaning/sterilization processes; the device knob may have not been reassembled and consequently lead to missing components.As per ifu make sure all of the o-rings are in place on the body.Reassemble the stopcock(s) to the bridge.Assemble the bridge to the body.Install the knurled nut to hold the bridge in place on the sheath.Therefore it has been determined, no corrective action is required, and no further action is warranted.However, j&j medtech orthopaedics will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.